Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2016, 3:35 PM CDT for 4 counties in Kansas. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 3:35 PM CDT (20:35 UTC)
- Expired
- Apr 29, 2016, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 3:38 PM CDT | TSTM WND GST 60 | N Independence, KS | 50 TO 60 MPH WINDS NORTH SIDE OF INDEPENDENCE WITH PEA SIZE HAIL |
| Apr 29, 3:40 PM CDT | HAIL 0.88 | Neodesha, KS | |
| Apr 29, 3:42 PM CDT | TSTM WND GST 60 | Independence, KS | |
| Apr 29, 3:42 PM CDT | HAIL 1 | Neodesha, KS | |
| Apr 29, 3:50 PM CDT | HAIL 1 | Cherryvale, KS | VIA BROADCAST MEDIA IN TULSA. |
| Apr 29, 3:58 PM CDT | HAIL 0.88 | Dennis, KS | TIME IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WUUS53 KICT 292035
SVRICT
KSC099-125-133-205-292130-
/O.NEW.KICT.SV.W.0057.160429T2035Z-160429T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN LABETTE COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 430 PM CDT
* AT 333 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FREDONIA TO 6 MILES SOUTHWEST OF NEODESHA TO
NEAR INDEPENDENCE...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...INDEPENDENCE...CHANUTE...NEODESHA...FREDONIA...CHERRYVALE...
ERIE...ALTAMONT...ST. PAUL...THAYER...ALTOONA...MOUND VALLEY...GALESBURG...
LIBERTY...BOLTON...SYCAMORE...LABETTE...BENEDICT...
STARK AND NEW ALBANY.
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
PORTIONS OF ELK...CHAUTAUQUA...WILSON...AND MONTGOMERY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3714 9583 3738 9585 3759 9596 3774 9531
3773 9510 3758 9509 3739 9509 3738 9508
3721 9507
TIME...MOT...LOC 2033Z 272DEG 40KT 3752 9589 3738 9578 3721 9578
HAIL...1.50IN
WIND...70MPH
$$
CARUSO4 follow-up statements
650
WWUS53 KICT 292048
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT FRI APR 29 2016
KSC099-125-133-205-292130-
/O.CON.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
MONTGOMERY KS-NEOSHO KS-WILSON KS-LABETTE KS-
348 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN MONTGOMERY...NEOSHO...EASTERN WILSON AND NORTHERN
LABETTE COUNTIES...
AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALTOONA TO 5 MILES SOUTH OF THAYER TO NEAR
CHERRYVALE...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...CHERRYVALE...ERIE...ST. PAUL...THAYER...ALTOONA...MOUND
VALLEY...GALESBURG...LABETTE...BENEDICT...STARK...EARLTON...LAKE PARSONS...
DENNIS...SOUTH MOUND...BIG HILL LAKE...PARSONS TRI CITY AIRPORT AND
CHANUTE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3718 9562 3739 9564 3763 9578 3774 9531
3773 9510 3758 9509 3739 9509 3738 9508
3723 9507
TIME...MOT...LOC 2048Z 263DEG 50KT 3755 9562 3741 9551 3724 9554
HAIL...1.50IN
WIND...70MPH
$$
CARUSO234
WWUS53 KICT 292100
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT FRI APR 29 2016
KSC125-205-292110-
/O.CAN.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
MONTGOMERY KS-WILSON KS-
400 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
EASTERN WILSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2100Z 271DEG 40KT 3763 9547 3741 9537 3725 9541
$$
KSC099-133-292130-
/O.CON.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
NEOSHO KS-LABETTE KS-
400 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NEOSHO AND NORTHERN LABETTE COUNTIES...
AT 400 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHANUTE TO NEAR GALESBURG TO NEAR MOUND VALLEY...
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...ERIE...ST. PAUL...THAYER...GALESBURG...LABETTE...STARK...
EARLTON...LAKE PARSONS...DENNIS...SOUTH MOUND...BIG HILL LAKE AND CHANUTE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2100Z 271DEG 40KT 3763 9547 3741 9537 3725 9541
HAIL...1.50IN
WIND...70MPH
$$
CARUSO389
WWUS53 KICT 292113
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT FRI APR 29 2016
KSC099-133-292130-
/O.CON.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
NEOSHO KS-LABETTE KS-
413 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NEOSHO AND NORTHERN LABETTE COUNTIES...
AT 413 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF ERIE TO 5 MILES NORTHEAST OF
PARSONS TO NEAR ALTAMONT...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...ERIE...ST. PAUL...THAYER...GALESBURG...LABETTE...STARK...
EARLTON...LAKE PARSONS...DENNIS...SOUTH MOUND...BIG HILL LAKE AND CHANUTE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2113Z 272DEG 40KT 3763 9532 3741 9522 3725 9526
HAIL...1.00IN
WIND...70MPH
$$
ES342
WWUS53 KICT 292127
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
427 PM CDT FRI APR 29 2016
KSC099-133-292136-
/O.EXP.KICT.SV.W.0057.000000T0000Z-160429T2130Z/
NEOSHO KS-LABETTE KS-
427 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NEOSHO AND NORTHERN LABETTE
COUNTIES WILL EXPIRE AT 430 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3722 9549 3741 9547 3768 9553 3774 9533
3773 9510 3739 9509 3738 9508 3723 9507
TIME...MOT...LOC 2125Z 272DEG 40KT 3763 9532 3741 9522 3725 9526
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:27 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 29, 3:27 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT FRI APR 29 2016 .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 325 PM CDT FRI APR 29 2016 NEGATIVELY TILTED UPPER TROUGH APPROACHING FROM THE SOUTHWEST IN CONCERT WITH STRONG ISENTROPIC ASCENT AND MOISTURE TRANSPORT HAS RESULTED IN WIDESPREAD SHOWERS AND THUNDERSTORMS SPREADING NORTHEAST ACROSS THE REGION THIS AFTERNOON. WHILE THE ATMOSPHERE IS CAPPED TO NEAR- SURFACE BASED PARCELS...500-1500 J/KG OF ELEVATED INSTABILITY ALONG WITH VERY STRONG EFFECTIVE DEEP LAYER SHEAR IS RESULTING IN SCATTERED STRONG-SEVERE THUNDERSTORMS OVER SOUTH-CENTRAL/SOUTHEAST KS THIS AFTERNOON. MAIN THREATS ARE 2 INCH DIAMETER HAIL AND 60-70 MPH WINDS...ALONG WITH POCKETS OF VERY HEAVY RAINFALL AND LOCALIZED FLOODING. TORNADO THREAT IS VERY LOW GIVEN ELEVATED NATURE OF STORMS. BASED TONIGHT'S FORECAST PRIMARILY OFF THE LATEST RAP/HRRR. GFS...ECMWF AND NAM ARE WAY TOO SLOW CLEARING PRECIPITATION OUT. THAT SAID...THINKING THIS INITIAL ROUND OF SHOWERS/THUNDERSTORMS WILL EXIT TO THE NORTHEAST BY 5PM...WITH AT LEAST SOME RENEWED DEVELOPMENT LIKELY THIS EVENING WEST OF I-135 SPREADING EAST AS STRONG QG FORCING CONTINUES TO APPROACH FROM THE SOUTHWEST. UNCERTAIN ON HOW WIDESPREAD THIS RENEWED DEVELOPMENT WILL BE GIVEN EXTENT OF CURRENT ACTIVITY. SUSPECT IT WON'T BE AS WIDESPREAD AS CURRENT...ALTHOUGH MAGNITUDE OF ELEVATED INSTABILITY AND SHEAR COULD STILL PROMOTE A FEW STRONG-SEVERE STORMS OVER SOUTH-CENTRAL AND SOUTHEAST KS. ANTICIPATE ALL SHOWER/THUNDERSTORM ACTIVITY TO EXIT FAR NORTHEAST PORTIONS OF THE FORECAST AREA BY 2-4 AM. ADK .LONG TERM...(SATURDAY THROUGH FRIDAY) ISSUED AT 325 PM CDT FRI APR 29 2016 OTHERWISE...FAIRLY QUIET WEATHER EXPECTED THROUGH THE WEEKEND AND MUCH OF NEXT WEEK. LINGERING UPPER ENERGY MAY SUPPORT A FEW SHOWERS OVER NORTHERN HALF OF KS SATURDAY. ANOTHER SHORTWAVE APPROACHES FROM THE SOUTHWEST BY LATE WEEKEND...RESULTING IN SCATTERED SHOWER CHANCES SUNDAY NIGHT INTO EARLY MONDAY. WEAK FORCING AND NEGLIGIBLE INSTABILITY WILL PRECLUDE THUNDER MENTION. TEMPERATURES THIS WEEKEND INTO EARLY NEXT WEEK WILL BE BELOW NORMAL. BUILDING UPPER RIDGE FROM THE WEST WILL SUPPORT TRANQUIL/DRY WEATHER AND WARMING TEMPERATURES MID TO LATE WEEK. GFS ENSEMBLES AND OTHER MEDIUM RANGE GUIDANCE STRONGLY SUGGESTS THE WESTERN CONUS TROUGH WILL RELOAD BY NEXT WEEKEND...SUPPORTING INCREASING THUNDERSTORM CHANCES AND POSSIBLY SEVERE WEATHER ONCE AGAIN BY NEXT WEEKEND. ADK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1214 PM CDT FRI APR 29 2016 MVFR/IFR CONDITIONS WILL CONTINUE TO SPREAD EAST-NORTHEASTWARD ACROSS CENTRAL...SOUTH CENTRAL INTO SOUTHEASTERN KANSAS THIS AFTERNOON/EVENING. THIS WILL BE IN PART DUE TO EASTERLY BOUNDARY LAYER WINDS AND INCREASED MOISTURE ADVECTION FROM OKLAHOMA...AND PARTLY FROM OCCASIONAL SHOWERS/THUNDERSTORMS. THE STRONGER STORM CORES WILL BE IN THE SOUTH...AFFECTING HUT...ICT...AND CNU LATE THIS PM/EVE. HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS IN ADDITION TO CLOUD TO GROUND LIGHTNING STRIKES. THE LOW STRATUS WILL PERSIST THROUGH EARLY SATURDAY MORNING...THEN CEILINGS SHOULD IMPROVE AND DISSIPATE TOWARD MID MORNING THROUGH MIDDAY...AS WESTERLY BOUNDARY LAYER WINDS ENSUE. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 49 68 45 62 / 70 10 10 10 HUTCHINSON 48 63 43 60 / 70 10 10 10 NEWTON 50 65 44 61 / 80 10 10 10 ELDORADO 52 69 45 63 / 80 10 10 10 WINFIELD-KWLD 51 70 45 66 / 70 10 0 10 RUSSELL 44 58 42 56 / 80 30 20 10 GREAT BEND 44 59 41 57 / 70 20 10 10 SALINA 49 63 45 58 / 80 30 20 10 MCPHERSON 49 63 44 59 / 80 20 10 10 COFFEYVILLE 57 74 47 67 / 80 10 10 10 CHANUTE 60 73 47 64 / 90 20 10 10 IOLA 59 72 47 63 / 90 20 10 10 PARSONS-KPPF 59 74 47 66 / 80 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ADK LONG TERM...ADK AVIATION...JMC
Hazardous weather outlook, Apr 29, 10:37 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1037 AM CDT FRI APR 29 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301545- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1037 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS POTENTIAL FOR LOCALLY HEAVY RAINFALL AND STRONG TO SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND TONIGHT. THE SEVERE THREAT WILL BE MAINLY OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS...ESPECIALLY CLOSER TO THE OKLAHOMA BORDER...WHERE HAIL OF QUARTER TO GOLFBALL SIZE IS POSSIBLE. MINOR TO MODERATE FLOODING WILL PERSIST ALONG THE NEOSHO RIVER IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNING STATEMENTS FOR THE MOST UP TO DATE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...HOWEVER STRONG OR SEVERE WEATHER IS NOT EXPECTED. RIVER FLOODING ON THE NEOSHO IS FORECAST TO PERSIST INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Apr 29, 2:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST 2 WNW DOWNTOWN WICHITA 37.69N 97.38W
04/29/2016 E70 MPH SEDGWICK KS TRAINED SPOTTER
&&
SGSLocal storm report, Apr 29, 2:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST PARK CITY 37.80N 97.32W
04/29/2016 M62 MPH SEDGWICK KS TRAINED SPOTTER
&&
SGSLocal storm report, Apr 29, 3:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND GST BENTON 37.79N 97.11W
04/29/2016 E56 MPH BUTLER KS TRAINED SPOTTER
&&
SGSLocal storm report, Apr 29, 3:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG BENTON 37.79N 97.11W
04/29/2016 BUTLER KS LAW ENFORCEMENT
10 INCH DIAMETER TREE LIMB REPORTED DOWN ACROSS MAIN
STREET IN BENTON.
&&
SGSLocal storm report, Apr 29, 3:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST TOWANDA 37.80N 97.00W
04/29/2016 E55 MPH BUTLER KS TRAINED SPOTTER
&&
SGSLocal storm report, Apr 29, 3:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL ELK CITY 37.29N 95.91W
04/29/2016 E1.50 INCH MONTGOMERY KS TRAINED SPOTTER
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:31 PM CDT | Special Weather Statement | ICT | Kingman | 29 min |
| Apr 29, 1:39 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 66 min |
| Apr 29, 2:05 PM CDT | Special Weather Statement | ICT | Sedgwick | 55 min |
| Apr 29, 2:16 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 59 min |
| Apr 29, 2:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 59 min |
| Apr 29, 2:40 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Apr 29, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 66 min |
| Apr 29, 3:06 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 33 min |
| Apr 29, 3:19 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 18 min |
| Apr 29, 3:45 PM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| Apr 29, 4:12 PM CDT | Special Weather Statement | ICT | Cowley | 33 min |
| Apr 29, 5:49 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.